MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER; BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Model Number 4A6144
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient said one of the kits was open, and didn¿t have literature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, although the cause remains unknown due to open packaging.Visual evaluation of the sample noted one touchless catheter within opened original packaging.The packaging had the top portion of the packaging opened on return.No ifu was found within the packaging.This does not meet the specification "ensure that ifu is placed on top of the corrugated pad prior to sealing and closing the box" per procedure.The clear side of the packaging had the tyvek seal markings on it all the way around the entire package.The length of the opening of the package measured to be 9 and 5/8 inches(tw 1514046).The white paper packaging had a crease lining up with the seal across the entire opening, matching up perfectly with the tyvek markings on the clear packaging.There were no breaks or damages on either side that would indicate the packaging was sealed incorrectly.No interruptions or open seals are permitted per procedure.The width of the tyvek seal was measured at 3 points along the opening and measured to be 0.2230¿, 0.2130¿, and 0.2195¿, which was within the specification greater 3.5 mm (0.1378 inches).Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be incorrect operation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: 1.Open kit and remove contents.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag.".

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9386436
Report Number1018233-2019-07615
Device Sequence Number16269308
Product Code FCM
UDI-Device Identifier00801741030604
UDI-Public(01)00801741030604
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number4A6144
Device Catalogue Number4A6144
Device Lot NumberNGDQ3638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1